MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120308
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, upon removal of a galaxy g3 xsft 3mm x 8cm coil (glx120308, 30526855), the hypo tube ruptured.Making the device impossible to use.There was no harm to the patient.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, upon removal of a galaxy g3 xsft 3mm x 8cm coil (glx120308, 30526855), the hypo tube ruptured.Making the device impossible to use.There was no harm to the patient.No additional information is available.A non-sterile unit galaxy g3 xsft 3mm x 8cm was received inside of a pouch.The device was visually inspected, and it was noticed core wire was bent at 47.5 inches from proximal and, at the same length, the pet tubing was peeling off from the core wire surface.No rupture on the core wire was observed.Additionally, introducer was found to be split near to the zipper.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions, no damages or anomalies were observed.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the complaint were found during the review.The device was returned to cerenovus for further investigation.Visual inspection of the device revealed that the core wire had a slight bent at 47.5 inches from the proximal end.At the same length, the pet tubing is peeling from the core wire surface.The introducer slit was noted to be open next to the zipper, preventing the zipper to be advanced.Under microscopic magnification, the embolic coil was noted to be in good normal conditions, no kinks, elongations, or non-concentric loops were observed.It was still attached to the delivery unit.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.The event described could not be confirmed.Although product defect was identified, the damages noted on the returned device are not consistent with the issue reported as no rupture or fracture was noted on the hypotube.If further clarification is received at a later date, the investigation will be re-opened and updated accordingly.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendation: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12983040
Report Number3008114965-2021-00657
Device Sequence Number5706597
Product Code KRD
UDI-Device Identifier10886704077701
UDI-Public10886704077701
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLX120308
Device Catalogue NumberGLX120308
Device Lot Number30526855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/25/2022
02/23/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/27/2022
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale